MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG TRIAL FEMORAL HEAD 36 XS/-3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER

SMITH & NEPHEW ORTHOPAEDICS AG TRIAL FEMORAL HEAD 36 XS/-3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Model Number 75100855
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/05/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during procedure the femoral head trial was found chipped, scraped, and the surgeon made a comment on it.Nothing fell into patient, no delay to procedure, no harm to patient, all pieces recovered.S+n backup device as available.
 
Additional Manufacturer Narrative
It was reported that during procedure the femoral head trial was found chipped and scraped and the surgeon made a comment on it.The device, intended for use in treatment, was returned for investigation.Upon visual inspection, signs of use such as scratch marks on the entire outside of the trial ball head have been found.Nevertheless, all flaps at the inside of the trial head were intact.Potentially, these scratch marks origin from a grasping forceps.The batch record review did not reveal any irregularities within the manufacturing process and a complaint history review detected only one additional complaints for the batch in question with a similar reported failure mode.Based on the executed investigation steps, the root cause is a component failure probably due to wear and tear.Smith+nephew recommends that all reusable instruments should be routinely inspected for wear and damage and replaced as necessary.The need for corrective action is not indicated.Smith and nephew will continue to monitor this device for similar issues.The returned device will be discarded.

Brand Name
TRIAL FEMORAL HEAD 36 XS/-3
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key10497035
Report Number9613369-2020-00167
Device Sequence Number2390930
Product Code LZO
UDI-Device Identifier07611996121889
UDI-Public07611996121889
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K132435
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75100855
Device Catalogue Number75100855
Device Lot NumberA52714
Initial Date Received by Manufacturer 08/06/2020
Supplement Date Received by Manufacturer09/30/2020
Initial Report FDA Received Date09/04/2020
Supplement Report FDA Received Date10/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1